How long for AF after provera?
19 Replies
soimpatient - July 10

I know that this has probably been asked before but I would greatly appreciate some more long after finishing provera did AF start for you? I have been off of it for 4 days and still know signs of her! I'm getting really impatient because I want to start my next round of clomid:(


pm1307 - July 10

after 2 or 3 days being off it i got mine, came w/o any signs a lot of cramping and bloating after though


NikkiB - July 10

I had to wait ten days for AF after my first round of provera, and then it lasted a few days longer than usually. But according to my OPKs I ovulated on day 5 of my 10 day provera-thing, and I guess it was late because I still had progesterone in my system since I ovulated.
This time AF shows up while I am still taking the pills (one left). Very strange... I certainly hope it works out better for you.


soimpatient - July 10

Thanks for sharing ladies! Anyone else?


jal239 - July 11

I am on day 4, going on 5 of Provera. I hope I get it when I am finished taking it. I think I will go crazy if I don't get it. I hope this is no indication of what's to come in terms of ttc. Thanks


soimpatient - July 11

Well, jal, I can tell you that I am going crazy...I've been TTC for 11 months...I just finished my first cycle of clomid and I didn't ovulate on it. Now, I'm just going crazy waiting for AF to show up so I can get round 2 of clomid started. This really sucks!


newmommy - July 11

I'm glad you asked this question. I'm on day 3 after taking my last provera, and no AF yet. It's been 11 weeks since my last period! I'm also feeling very impatient---I just want to get AF so we can actually TRY to start conceiving! It's very frustrating, and I hope AF comes very soon! Good luck to you!


soimpatient - July 11

Has anyone else used provera?


jal239 - July 11

soimpatient & newmommy: Since we are all on Provera, what happens once we are done taking it and we don't get AF? I know they say that we are suppose to get AF, but how long after taking it should we get it? When is it determined that we have to take another course of action? I will be on day 6 of 10 tomorrow. I will be talking to my gyno tomorrow. When I talked to her last she made it sound that it was not uncommon to get AF while taking Provera. From what I have been reading, no one gets AF while taking it. AS a matter of fact I have read about many people getting at all after taking it. They have to understand that waiting just plays with your emotions and mind. Good luck ladies. I just had to vent.


soimpatient - July 11

Jal, it is my understanding that you do not get af while on provera but you are supposed to get it after you stop taking it...I am hoping to get more responses on this post to find out how long for AF after provera...ask your gyn tomorrow and let us know! GL!


alley_ - July 12

I just finished my 2nd round of provera 5mg. The first month I took it I got AF on the 2nd day of TAKING it. I'm not sure why this happened, but maybe I was about to get AF on my own and the provera was just a coincidence. This month I took it for 7 days and got AF the day after (day 8). My doctor told me if I dodn't get AF on 5 mg then I would wait 1 month and then take 10mg at a time.


DB - July 12

When I used provera, I got af 2 days after the last pill. When I used prometrium it took 13 days to get af after the last pill. My OB said I should get af within 10 days of last provera pill. Good luck, I hope you get it. I completely understand how frustrating it is.


jal239 - July 12

Hi guys. I just spoke to my gyn and she said that I should start bleeding by Monday ( I am on day 6 of 10 which will end on Sunday). She said if I don't have AF on Monday then i have to call her back. She said Provera should make it come on. So far so good with the side effects. Other than some bloating I have been fine. I have read som horror stories about the side effects that some people have- headache, hungry as heck, dizziness, etc. I will keep you posted. Hope all is going well with you all. We have to keep each others attitude up. We all know this can be frustrating, but we will all get what we want!!!!! Take Care.


soimpatient - July 12

Oh Jal, now I'm worried, I've been off of provera for 6 days and still no af...what do you think?


jal239 - July 12

I would call your doctor to touch base. I have been reading that some got AF the next day and some got it w/in 8 days of being off of it. I would definitely call you doctor. Shoot, what 's the worst they can say: what a few more days. Also, I would ask them when is it determied that it didn't work and what course of action will be taken if you dont get it. I have been keeping a calendar of of things such as when I took my last bcp, when my period started & stopped and when I started the provera and when I will finished. I will record AF if she comes. this way I can give the drs. exact dates of everything. Good luck and let me know what your dr says.


skeeter - July 12

I've been put on Provera a few time in the past and have NEVER gotten AF after taking it. My dr tried BCP's and they didn't work either(or so we thought). He decided to put me on the Femara on a particular day and said we'd treat it as if it was the 1st day. It started that night! For me, I have to be on the pill. He sent me home with 2 samples of the pill and had me take 4 pills the first day, 3 pills the next day and 2/day after that and skip the "reminder" pills (this took one week). I then started the second month's worth immediately without waiting for AF. AF came 5 days after finishing them. Provera isn't a guarantee that AF will arrive.


jal239 - July 12

From the looks of things it seems as if Provera does nothing. I keep reading that some get AF with Provera but that it does not help after you are done taking it. It seems that you may get your period after taking it, but the next month you are back at square one again.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?